Aa
A
A
A
Close
HIV - Prevention Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

conclusive result?

Hello,

Here is my story: 15 months ago a had unprotected vaginal sex with a friend from school.  He did not ejaculate inside of me. 3 months after the incident, I developed a rash on my arms, legs, and buttocks.  It went away after about a week.  I also had swollen glands in my groin and uderneath my armpits it was painful.  My glands quickly went down except for the one on the right side of my groin which still remains slightly swollen (according to drs).  Occassionally there is also a burning sensation.  A few weeks after that I went to the doctor and they said I had strep throat. Later, I was also diagonsed with post nasal drip. About 9 moths after, I developed molluscum in the groin area (about 10 or so).  Then 13 months post incident I developed swollen glands in my neck and slight night sweats (my neck and upper back and chest will sweat).  I finally brought myself to have a test a couple weeks ago, the rapid blood test, at a clinic, and it came back negative.  However, at this time I was on nasacort (2 sprays/nostril/day) and had been for about 9 months.  I was also taking 500 mg of levaquin/day to treat a sinus infection.  Will these medications affect the result of the test or can I trust it?    Thank you so much.  I've been really worried (possibly causing night sweats?).  Also, what could have caused the molluscum if i had not been sexually active since the incident 9 months prior to developing them?  Thanks!
4 Responses
239123 tn?1267651214
MEDICAL PROFESSIONAL
Your HIV result definitely is reliable.  No medicine, and certainly not nasacort, is known to make an HIV test falsely negative.*  You don't have HIV, and your swollen lymph glands etc have absolutely nothing to do with your sexual exposure 15 months ago.

Molluscum often takes several months to show up.

Good luck--  HHH, MD

*Before somebody jumps in and talks about chemotherapy and immunosuppressive drugs, those are listed as warnings about false negatives or delayed seroconversion based on theory only.  To my knowledge it has not actually been shown that they have any effect.
Avatar universal
hello your test is definatly conclusive if you had if you didnt have other exposures and the medication couldnt have changed the result besides that symptoms of ars dont last that long they usualy resolve within two weeks  i am sure the doc will tell you the same dont worry stayu safe
Avatar universal
Goodness doctor! How are you able to maintain sanity amid this chorus of anxiety-stricken people including me.

I have two more weeks to go before i can do a 6-week test after an absolutely low-risk exposure. i have seen ur replies to many and you they have clarified almost all of my queries. Well, what we all suffer here are irrational fears and there is little you can do. when you say 1 in 2 million, nothing much happens, becos we immediately start worrying "so i will be that one in 2 million".

nevertheless, once the tests are done and we are all fine, this forum suddenly becomes one of enormous educational value. and it helps us to educate other risk-takers.

Keep up ur splendid work sir.
Avatar universal
Thank you Doctor for your response.  You mentioned that the Nasacort would not affect my result, and I just wanted to make sure that the Levaquin would not either.  Please let me know.  Thank you!!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
These tips can help HIV-positive women live a long, healthy life.
Despite the drop in new infections, black women are still at a high risk for HIV, the virus that causes Aids.
What are your HIV treatment options, and how do you choose the right one? Our panel of experts weighs in.
Learn the truth behind 14 common misconceptions about HIV.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.